Alert archive / Indiana / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 85, NWS Indianapolis, IN

April 19, 2025Delaware County, Henry County, Randolph County, Indiana

NWS Indianapolis, IN issued this severe thunderstorm warning at Apr 19, 2025, 6:14 AM EDT for Delaware County, Henry County, Randolph County, Indiana. It was in force for 31 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 19, 2025, 6:14 AM EDT (10:14 UTC)
Expired
Apr 19, 2025, 6:45 AM EDT
In force
31 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon
Damage threat
Considerable
Hail
0.75 in
Wind
70.0 mph

Counties Delaware County, IN, Henry County, IN, Randolph County, IN

The radar

The Indianapolis radar (KIND), 108 km from the middle of the area, began a volume at 10:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 19, 6:18 AM EDTTSTM WND DMG1 S Albany, INThunderstorm winds downed trees and or power lines south of Albany. Time estimated by radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 10.2 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2025-04-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2025-04-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 178 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2487 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
178 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

298 
WUUS53 KIND 191014
SVRIND
INC035-065-135-191045-
/O.NEW.KIND.SV.W.0085.250419T1014Z-250419T1045Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Indianapolis IN
614 AM EDT Sat Apr 19 2025

The National Weather Service in Indianapolis has issued a

* Severe Thunderstorm Warning for...
  Randolph County in east central Indiana...
  Eastern Delaware County in east central Indiana...
  Northeastern Henry County in east central Indiana...

* Until 645 AM EDT.

* At 614 AM EDT, severe thunderstorms were located along a line
  extending from near Matthews to near Dublin, moving east at 75 mph.

  HAZARD...70 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect considerable tree damage. Damage is likely to 
           mobile homes, roofs, and outbuildings.

* Locations impacted include...
  Summit Lake State Park, Saratoga, Losantville, Modoc, Farmland,
  Lynn, Union City, Eaton, Selma, Prairie Creek Reservoir, Parker
  City, Winchester, Blountsville, Mooreland, Albany, Ridgeville, and
  Muncie.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Prepare immediately for damaging winds. People outside should move 
immediately to shelter inside a strong building. Stay away from 
windows.

&&

LAT...LON 4000 8520 3993 8520 3992 8530 4038 8539
      4038 8522 4031 8522 4031 8480 4001 8481
TIME...MOT...LOC 1014Z 247DEG 63KT 4036 8539 3979 8528 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Ryan
2 follow-up statements
662 
WWUS53 KIND 191029
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
629 AM EDT Sat Apr 19 2025

INC035-065-191037-
/O.CAN.KIND.SV.W.0085.000000T0000Z-250419T1045Z/
Delaware IN-Henry IN-
629 AM EDT Sat Apr 19 2025

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN DELAWARE AND
NORTHEASTERN HENRY COUNTIES IS CANCELLED...

The storms which prompted the warning have moved out of the warned 
area. Therefore, the warning has been cancelled.

LAT...LON 4001 8513 4031 8522 4031 8480 4001 8481
TIME...MOT...LOC 1027Z 247DEG 63KT 4042 8519 3985 8508 

$$

INC135-191045-
/O.CON.KIND.SV.W.0085.000000T0000Z-250419T1045Z/
Randolph IN-
629 AM EDT Sat Apr 19 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 AM EDT
FOR RANDOLPH COUNTY...

At 627 AM EDT, severe thunderstorms were located along a line
extending from near Dunkirk to near Centerville, moving northeast at
70 mph.

HAZARD...70 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect considerable tree damage. Damage is likely to mobile 
         homes, roofs, and outbuildings.

Locations impacted include...
Saratoga, Modoc, Farmland, Lynn, Winchester, Union City, and
Ridgeville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 4001 8513 4031 8522 4031 8480 4001 8481
TIME...MOT...LOC 1027Z 247DEG 63KT 4042 8519 3985 8508 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

Ryan
563 
WWUS53 KIND 191040
SVSIND

Severe Weather Statement
National Weather Service Indianapolis IN
640 AM EDT Sat Apr 19 2025

INC135-191050-
/O.EXP.KIND.SV.W.0085.000000T0000Z-250419T1045Z/
Randolph IN-
640 AM EDT Sat Apr 19 2025

...THE SEVERE THUNDERSTORM WARNING FOR RANDOLPH COUNTY WILL EXPIRE AT
645 AM EDT...

The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.  However, gusty
winds and heavy rain are still possible with these thunderstorms.

LAT...LON 4001 8513 4031 8522 4031 8480 4001 8481
TIME...MOT...LOC 1040Z 247DEG 63KT 4049 8497 3992 8486 

$$

Ryan

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 3:44 AM EDT, 2 hours 30 minutes earlier. Its key messages:

  • Showers and thunderstorms this morning capable of strong winds and localized flooding.
  • Decreasing rain chance later today through tonight with more rain and potential flooding Sunday night.
  • Generally near to above normal temperatures into next week with periodic shower/storm chances.
Area forecast discussion, Apr 19, 3:44 AM EDT, 2 hours 30 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Indianapolis IN
344 AM EDT Sat Apr 19 2025

.KEY MESSAGES...

- Showers and thunderstorms this morning capable of strong winds and
localized flooding.

- Decreasing rain chance later today through tonight with more rain
and potential flooding Sunday night.

- Generally near to above normal temperatures into next week with
periodic shower/storm chances.

&&

.MESOSCALE UPDATE...
Issued at 344 AM EDT Sat Apr 19 2025

A small MCS over central Illinois should reach the Indiana border by
around 4:30am or shortly after. Nocturnal stabilization is weak
owing to warm advection strength, and when paired with a fairly deep
and persistent wind/RIJ structure, will likely not substantially
limit strong to severe wind potential over the next couple of hours.
This MCS should maintain its intensity into central Indiana
progressing through the state between 5:00am and 8:00am, with its
east-northeastward movement at around 60 mph.

&&

.SHORT TERM (Today and tonight)...
Issued at 230 AM EDT Sat Apr 19 2025

The synoptic pattern will feature a progressive northern stream
shortwave trough and a lagging upstream southern stream trough,
along with a persistent anomalous ridge across the east. This
configuration will result in a deep subtropical moisture plume
positioned across our region through the short term period. Neutral
to slowly rising mean heights suggest limited forcing for ascent.
Most of the forcing will be from southward moving remnant cold
front.

With this pattern, boundary-parallel flow and training resulting in
excessive rainfall would be a concern. Two limiting factors exist,
however; (1) limited synoptic-scale forcing, and (2) meager
instability amidst deep saturation and poor midlevel lapse rates.
HREF probability match mean has some >1.00" QPF amounts across
portions of central Indiana, tied to remnant convection currently in
Missouri moving through early this morning. Deep layer shear and
weak instability may be enough for some organization and strong
winds, with a low probability of severe winds in the 5:00am to
9:00am time frame.

Instability should be at a minimum after initial round of weakening
convection this morning and some overturning. Diurnal
destabilization will be minimal at best and preceding morning
remnant convection will have likely helped augment the frontal
position southward, leaving weak anafrontal convection and/or light
midlevel stratiform precipitation periodically into the afternoon.

Lingering light precipitation late in the day into the overnight is
possible, but limited instability and forcing should preclude
widespread coverage or heavier amounts. Coverage could increase by
daybreak as warm advection regime strengthens preceding the next
eastward migrating mid-latitude cyclone.

&&

.LONG TERM (Sunday through Friday)...
Issued at 230 AM EDT Sat Apr 19 2025

The strongest period of forcing in the long term period, and thus
greatest rain chance, will be Sunday night into early Monday. A
frontal band of weakening convection is expected. Subsequent weak
cold advection will bring temperatures down to near normal Monday.
Weakly perturbed westerlies amidst building eastern mean heights
suggests a warming trend to around 5-10 degrees above normal and
limited opportunities for organized/widespread precipitation.

The synoptic pattern indicated in model ensemble data for the 8-14
day period looks to support above normal temperatures with near or
slightly above normal precipitation.

&&

.AVIATION (06Z TAF Issuance)...
Issued at 139 AM EDT Sat Apr 19 2025

Impacts:

- Winds continuing to gust to 20-30KT overnight
- Periodic convection developing overnight...continuing into
  Saturday morning
- MVFR conditions in heavier convection...and overall by 13Z
  Saturday...with improvement to VFR likely Saturday evening
- At least scattered showers/t-storms continue through rest of TAF
  period

Discussion:

Mainly 20-25KT gusts tonight may include a few gusts over 30KT amid
any sprinkles/isolated -RA.  Periodic convection is expected to
develop towards pre-dawn hours, exhibiting a quick WSW-ENE storm
motion.

VFR ceilings should trend to low-VFR levels as convection expands
through the overnight.  MVFR/IFR is possible in showers and
storms... with more widespread MVFR slowly arriving from the
northwest through pre-dawn hours.

Scattered to numerous showers Saturday is expected to include at
least isolated strong to possibly severe convection through 14Z.
MVFR conditions will prevail into Saturday evening, although
coverage of -SHRA will diminish slightly for Saturday afternoon.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
None.
&&

MESOSCALE...BRB
SHORT TERM...BRB
LONG TERM...BRB
AVIATION...AGM
Hazardous weather outlook, Apr 19, 3:30 AM EDT, 2 hours 44 minutes before
Hazardous Weather Outlook
National Weather Service Indianapolis IN
330 AM EDT Sat Apr 19 2025

INZ021-028>031-035>049-051>057-060>065-067>072-200730-
Carroll-Warren-Tippecanoe-Clinton-Howard-Fountain-Montgomery-Boone-
Tipton-Hamilton-Madison-Delaware-Randolph-Vermillion-Parke-Putnam-
Hendricks-Marion-Hancock-Henry-Vigo-Clay-Owen-Morgan-Johnson-Shelby-
Rush-Sullivan-Greene-Monroe-Brown-Bartholomew-Decatur-Knox-Daviess-
Martin-Lawrence-Jackson-Jennings-
330 AM EDT Sat Apr 19 2025

This hazardous weather outlook is for central Indiana.

.DAY ONE...Today and Tonight.

Thunderstorms may be strong to severe into this afternoon. Damaging
winds and hail are the primary threats. Locally heavy rain is also
possible.

Showers tonight will include isolated thunder south of Interstate
70...severe weather is not expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Scattered showers through Monday may contain isolated thunder for
some or all of the region.  Severe weather is not expected...although
isolated downpours are possible.

Scattered showers Thursday night through Friday night may contain
isolated thunder for some or all of the region.

.SPOTTER INFORMATION STATEMENT...

There is a low chance of formal spotter activation overnight, but
spotters are encouraged to report any strong winds or hail observed.

&&

More information, along with other weather, hydrological and climate
information can be found at http://weather.gov/ind

AGM

In the hours before

Local storm report, Apr 19, 4:58 AM EDT, 1 hour 16 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
458 AM EDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 AM     Tstm Wnd Gst     4 ESE Terre Haute       39.44N 87.32W
04/19/2025  M63 MPH          Vigo               IN   ASOS

            Thunderstorm wind gust at KHUF Terre Haute.

&&

AGM
Local storm report, Apr 19, 5:18 AM EDT, 56 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
518 AM EDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0456 AM     Tstm Wnd Dmg     1 W Brazil              39.52N 87.14W
04/19/2025                   Clay               IN   Amateur Radio

            Thunderstorm winds damaged trees on west
            side of Brazil. Time estimated by radar.

&&

AGM
Local storm report, Apr 19, 5:25 AM EDT, 49 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
525 AM EDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0515 AM     Tstm Wnd Gst     1 ESE Greencastle       39.63N 86.81W
04/19/2025  M59 MPH          Putnam             IN   AWOS

            Thunderstorm wind gust at KGPC Greencastle.

&&

AGM
Local storm report, Apr 19, 5:37 AM EDT, 37 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
537 AM EDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0533 AM     Tstm Wnd Gst     1 ENE Indianapolis Int' 39.73N 86.28W
04/19/2025  M67 MPH          Marion             IN   ASOS

            Thunderstorm wind gust at KIND Indianapolis.

&&

AGM
Local storm report, Apr 19, 5:43 AM EDT, 31 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
543 AM EDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0447 AM     Tstm Wnd Dmg     Indiana State Universit 39.46N 87.41W
04/19/2025                   Vigo               IN   Broadcast Media

            Thunderstorm winds downed tree branches onto
            a house in Terre Haute. Time estimated from
            radar.

&&

AGM
Local storm report, Apr 19, 5:46 AM EDT, 28 minutes before
Preliminary Local Storm Report
National Weather Service Indianapolis IN
546 AM EDT Sat Apr 19 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 AM     Tstm Wnd Gst     1 ENE Clermont          39.83N 86.30W
04/19/2025  M54 MPH          Marion             IN   ASOS

            Thunderstorm wind gust at KEYE Eagle Creek
            Airpark.

&&

AGM

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 4:26 AM EDTSpecial Weather StatementINDVigo34 min
Apr 19, 4:39 AM EDTSevere Thunderstorm WarningINDClay, Owen, Putnam, Sullivan, Vigo36 min
Apr 19, 4:58 AM EDTSevere Thunderstorm Warning Considerable damage threatINDClay, Hendricks, Morgan, Owen, Parke, Putnam and 1 more47 min
Apr 19, 5:23 AM EDTSevere Thunderstorm WarningINDBoone, Hamilton, Hancock, Hendricks, Johnson, Marion and 1 more37 min
Apr 19, 5:46 AM EDTSevere Thunderstorm Warning Considerable damage threatINDDelaware, Hamilton, Hancock, Henry, Madison, Marion and 1 more44 min
Apr 19, 8:14 AM EDTAreal Flood AdvisoryINDClay, Putnam, Sullivan, Vigo3 hr
Apr 19, 9:26 AM EDTSpecial Weather StatementINDShelby34 min
Apr 19, 9:41 AM EDTSpecial Weather StatementINDLawrence, Martin34 min
Apr 19, 10:05 AM EDTSpecial Weather StatementINDJackson, Lawrence25 min
Apr 19, 10:29 AM EDTSpecial Weather StatementINDJackson, Jennings31 min

Nearby

Severe Thunderstorm Warnings in Indiana, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.